Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 281, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 10, 2002, 5:55 PM CDT for Copiah County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2002, 5:55 PM CDT (22:55 UTC)
- Expired
- Jul 10, 2002, 6:40 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Copiah County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2020 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
990 WUUS54 KJAN 102255 SVRJAN MSC029-102340- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 554 PM CDT WED JUL 10 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COPIAH COUNTY IN CENTRAL MISSISSIPPI * UNTIL 640 PM CDT * AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF HAZLEHURST...MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL... AFFECT AREAS BETWEEN HAZLEHURST AND GEORGETOWN THROUGH 630 PM WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3180 9018 3194 9021 3194 9045 3175 9040
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:30 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 10, 3:30 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT WED JUL 10 2002 FOR THE REMAINDER OF THE WEEK...CONCERNS WILL CENTER AROUND THE IMPLICATIONS OF A STRONG SHORTWAVE TROUGH THAT IS EXPECTED TO DIG SOUTHWARD THROUGH THE MIDWEST AND INTO THE LOWER MISSISSIPPI VALLEY REGION BY FRIDAY. THE LATEST MODEL GUIDANCE INDICATES THE POTENTIAL FOR A STRONG CONVECTIVE SYSTEM TO DEVELOP LATE FRIDAY BRINGING A THREAT FOR SEVERE WEATHER TO THE FORECAST AREA. A RATHER COMPLICATED SCENARIO APPEARS TO BE SHAPING UP THE NEXT FEW DAYS. MODEL GUIDANCE IS IN GOOD AGREEMENT ON THE GENERAL PATTERN IN HANDLING OF THE AFOREMENTIONED MIDWEST SHORTWAVE AND ALSO THE MID LEVEL LOW CENTER CURRENTLY OVER THE EASTERN GULF. COMPLICATIONS ARISE IN HOW THESE FEATURES INTERACT AND WHERE THE BEST HEIGHT FALLS WILL OCCUR. CONVECTIVE CLUSTERS ARE CURRENTLY INITIATING ALONG A SURFACE FRONT EXTENDING FROM THE CNTRL PLAINS THRU THE OH VALLEY. THIS FRONTAL BOUNDARY SHOULD SAG SLOWLY SOUTHWARD AND EXPECT THAT TODAYS CONVECTIVE SCENARIO WILL REPLAY A BIT FARTHER SOUTH ON THURSDAY. JUST HOW FAR SOUTH IS THE IMPORTANT QUESTION OF COURSE. GIVEN THE POSITION OF THE MID LEVEL RIDGE AXIS CURRENTLY IN PLACE FROM SRN PLAINS EASTWARD INTO THE LOWER MS VALLEY REGION...EXPECT THE BEST FRONTAL CONVERGENCE WILL REMAIN NORTH OF THE FORECAST AREA AT LEAST EARLY THURSDAY. IN ADDITION...BELIEVE THAT COMPLEX CURRENTLY ENTERING TN SHOULD DIMINISH THIS EVENING AS IT RACES AHEAD OF THE FRONTAL SUPPORT. IN ANY CASE...LOOKS LIKE ENOUGH MOISTURE/ INSTABILITY AND INSOLATION WILL EXIST THURSDAY FOR TYPICAL AFTN/EVENING CONVECTION...SIMILAR TO TODAY. WILL HIT PRECIP CHANCES HARDEST OVER NRN COUNTIES BASED ON POSSIBILITY OF ORGANIZED FRONTAL CONVECTION BY LATE IN THE DAY. FOR FRIDAY INTO SATURDAY...BOTH ETA AND AVN INDICATE A SIGNIFICANT BAND OF WESTERLIES...ASSOC WITH THE WELL DEFINED MID LEVEL TROF... ENCROACHING UPON THE AREA. PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES AND MODERATE SFC BASED INSTABILITY (3000-4000 J/KG CAPES) ARE PROGGED TO BE IN PLACE AHEAD OF THE LOW LEVEL FRONT. THE EXPECTED BAROCLINICITY AND STORM ORGANIZATION WITH THIS SORT OF ENVIRONMENT IMPLIES A DISTINCT THREAT FOR SEVERE TSTM ACTIVITY...BUT WILL HOLD OFF ON ANY SUCH MENTION FOR NOW WITH THE POSSIBLE EVENT STILL WELL INTO THE LATTER FORECAST PERIODS. WILL CONTINUE CURRENT FORECAST TREND OF HIGHER PRECIP CHANCES FOR FRIDAY INTO SATURDAY. IN THE EXTENDED...12Z AVN LOOKS TO BE IN AGREEMENT ON MAINTAINING MID LEVEL TROUGH AXIS FROM WRN OH VALLEY REGION SWWD THRU TX. THIS WILL KEEP THE FORECAST AREA IN AN ACTIVE SUMMER WX REGIME THAT SHOULD INCLUDE CONSIDERABLE AFTN/EVENING CONVECTIVE PRECIPITATION AND TEMPS NEAR CLIMATOLOGY. WILL KEEP IN CONCERT WITH RECENT FORECASTS OF DAILY PRECIP CHANCES THRU EXTENDED FORECAST. PRELIM NUMBERS... JAN 73/94/73/91/72 24355 MEI 72/93/72/92/72 24355 .JAN... AR...NONE. LA...NONE. MS...NONE. 43
In the hours before
Special weather statement, Jul 10, 1:18 PM CDT, 4 hours 37 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 118 PM CDT WED JUL 10 2002 ...THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER MOST OF MISSISSIPPI... SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA THROUGH THE REMAINDER OF THIS AFTERNOON AND INTO THE EVENING HOURS. THUNDERSTORMS WILL BE MORE NUMEROUS OVER PARTS OF NORTH AND WEST MISSISSIPPI...AS WELL AS NORTHEAST LOUISIANA...MAINLY ALONG AND NORTH OF A LINE FROM MACON...TO MORTON...TO BOGUE CHITTO. SEVERE WEATHER IS NOT EXPECTED. IN STRONGER STORMS....GUSTY WINDS UP TO 40 MPH ALONG...FREQUENT LIGHTNING STRIKES...AND BRIEF HEAVY DOWNPOURS MAY OCCUR. WHILE DIURNAL HEATING WILL HELP SPARK SHOWERS AND THUNDERSTORMS...THE PRESENCE OF SEVERAL OUTFLOW BOUNDARIES FROM EARLIER CONVECTION...ALONG WITH A NORTHWARD-MOVING SEA BREEZE FRONT...WILL HELP TO FOCUS STORM DEVELOPMENT. THE SHOWERS AND THUNDERSTORMS WILL END OVER MOST AREAS BY 10 PM. THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.